# SDR 97ZZZX4843

- Difficulty date: November 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N477RM
- Make and model: Amtr LANCAIR
- Aircraft serial: LIV060
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Part number: FU560
- Condition: Mismanufactured
- Location: Fuel Selector
- Part time: 12 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

POST-ACCIDENT INVESTIGATION BY THE NTSB DISCOVERED THE FUEL SELECTOR VALVE SUPPLIED BY THE KIT MANUFACTURER WAS FOUND MODIFIED FROM ORIGINAL DESIGN CONFIGURATION.  THE VALVE WAS MODIFIED BY A 'NON-MANUFACTURER SOURCE'.  THE CONFIGURATION OF THE VALVE WAS CHANGED FROM AN 'OFF/LEFT/RIGHT' OPERATION TO A 'OFF/BOTH/LEFT/RIGHT' MODE OF OPERATION.  THE KIT MANUFACTURER DOES NOT RECOMMEND A 'BOTH' POSITION FOR THESE AIRCRAFT.  TESTS SHOWED WHEN ONE FUEL TANK WAS EMPTY AND THE OPPOSITE TANK WAS BEING USED, THE SUBJECT VALVE WOULD ALLOW AIR FROM THE EMPTY TANK TO BE DRAWN INTO THE FUEL SYSTEM; THUS, CAUSING OVERLY LEAN MIXTURES AND/OR INTERRUPTION IN FUEL FLOW.
